Minnesota, 2008

Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008

June 7 to 10, 2008 · NWS ARX · 11 events in 5 counties and zones

A warm front extended east to west across the Upper Mississippi Valley on June 7, which provided the focus for thunderstorms producing excessive rainfall. In fact, these storms exhibited very high rainfall rates, which led to 1 to 2 inch rainfall amounts in an hour or so.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14 million
Crop damage
$11 million
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A warm front extended east to west across the Upper Mississippi Valley on June 7, which provided the focus for thunderstorms producing excessive rainfall. In fact, these storms exhibited very high rainfall rates, which led to 1 to 2 inch rainfall amounts in an hour or so. As the storms congealed into a larger scale line of thunderstorms, they continued to move over the same areas, which led to significant flash flooding through the evening and overnight.

On June 8, the warm front was lingering across the region, but a cold front was quickly tracking east out of the northern Plains. Showers and storms would redevelop during the day in the vicinity of the warm front, while a line of storms developed out ahead of the cold front, with these tracking across the region Sunday night. Again, copious amounts of moisture lead to periods of heavy rain.

The heavy rainfall on June 8 enhanced the already dangerous flooding conditions across parts of southeast Minnesota. Many roads were already closed from the June 7 rains due to water over the roadways, mudslides, or partial washouts. Conditions only worsened, leading to more road closures, sandbagging, and some evacuations.

While the rain was tapering off and moving east Sunday night, June 8, the rivers continued to rise, and some extremely quickly. Some rivers responded with a foot per hour rises. A top 5 record crest was set at the South Branch of the Root River at Preston.

Fillmore, Houston and Mower County were declared federal disaster areas. Damage to crops and infrastructure in these locations was preliminarily estimated at 25 to 35 million dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 7, 12:40 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 12:40 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.

AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.

ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.

ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.

STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.

&&

.AVIATION...

STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.
&&

SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAU
Hazardous weather outlook, Jun 7, 3:34 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SAT JUN 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
434 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND
PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE
TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY.
VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM.

THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT
MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM.

THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND
SOUTH OF INTERSTATE 90 WELL INTO THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN
TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF
RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN
AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON
SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME FLOODING PROBLEMS.

ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL
KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST
IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES
ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM
CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN
ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS
REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jun 7, 1:11 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FUNNEL CLOUD     BOSCOBEL                43.14N 90.70W
06/07/2008                   GRANT              WI   AMATEUR RADIO

&&

JLR
Local storm report, Jun 7, 1:18 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     BOSCOBEL                43.14N 90.70W
06/07/2008  E50 MPH          GRANT              WI   LAW ENFORCEMENT

&&

JLR
Local storm report, Jun 7, 2:02 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
302 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FUNNEL CLOUD     1 W NORTH WASHINGTON    43.12N 92.43W
06/07/2008                   CHICKASAW          IA   LAW ENFORCEMENT

&&

SHEA
Local storm report, Jun 7, 2:31 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 SW ALTA VISTA         43.15N 92.47W
06/07/2008  E0.50 INCH       CHICKASAW          IA   LAW ENFORCEMENT

&&

MW
Local storm report, Jun 7, 2:37 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     FUNNEL CLOUD     2 W RACINE              43.78N 92.52W
06/07/2008                   MOWER              MN   TRAINED SPOTTER

&&

MW
Local storm report, Jun 7, 3:12 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             UTICA                   43.98N 91.95W
06/07/2008  E0.50 INCH       WINONA             MN   TRAINED SPOTTER

&&

MW

The radar

The La Crosse radar (KARX), 46 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

7 flood, 4 flash flood. Local standard time, as filed.

Flood, Winona

When
June 7, 3:38 PM CST to 7:00 PM CST
Where
Winona County, 1.09 mi W of Winona to 0.61 mi ESE of Winona
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$20,000
Reported by
Emergency Manager
Coordinates
44.050, -91.672

Street flooding was reported in Winona.

Flash Flood, Winona

When
June 7, 4:30 PM CST to 7:30 PM CST
Where
Winona County, 1.07 mi WNW of Lamoille to 0.77 mi WSW of Lamoille
Cause
Heavy Rain
Property damage
$250,000
Crop damage
$10,000
Reported by
Emergency Manager
Coordinates
44.007, -91.499

Flash flooding led to mudslides and damage to sections of County Road 9 along Cedar Creek. Pleasant Valley Creek also had a flash flood. Water flowed into nearby fields as well.

Flash Flood, Mower

When
June 7, 5:00 PM CST to June 8, 7:30 AM CST
Where
Mower County, Lyle to 4.2 mi SSE of Varco
Cause
Heavy Rain
Property damage
$500,000
Crop damage
$300,000
Reported by
Law Enforcement
Coordinates
43.500, -92.970

Hardest hit by flash flooding were locations in the southern part of the county, including the communities of Adams and Lyle.

Flash Flood, Fillmore

When
June 7, 6:54 PM CST to June 8, 7:30 AM CST
Where
Fillmore County, 1.97 mi SE of Mabel to 8.63 mi S of Bratsberg
Cause
Heavy Rain
Property damage
$750,000
Crop damage
$500,000
Reported by
Law Enforcement
Coordinates
43.501, -91.751

Flash flooding impacted a large part of the county, especially the southern half. High water was reported over Highways 30 and 44. Many area creeks rose very rapidly and caused infrastructure damage.

Flash Flood, Houston

When
June 7, 7:30 PM CST to June 8, 7:30 AM CST
Where
Houston County, 2.32 mi ESE of Newhouse to 2.93 mi S of Reno
Cause
Heavy Rain
Property damage
$2.5 million
Crop damage
$1.5 million
Reported by
Trained Spotter
Coordinates
43.511, -91.675

Very heavy rain led to flash flooding through much of the county. A rainfall total of 7.18 inches was measured 3 miles southwest of Reno. The bridge over Clear Creek was reported damaged and unsafe for use. In addition, highway 26 was closed due to mudslides. County Highways 5, 23, 31 and 249 were closed due to high water and washouts.

Flood, Olmsted

When
June 8, 5:30 AM CST to 7:30 AM CST
Where
Olmsted County, 2.03 mi W of Viola to 2.09 mi SW of Viola
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$15,000
Reported by
Law Enforcement
Coordinates
44.074, -92.311

Highway 56 became flooded after additional rounds of thunderstorms moved through.

Flood, Fillmore

When
June 8, 7:30 AM CST to June 10, 9:00 AM CST
Where
Fillmore County, 1.86 mi NNW of Spring Vly to 6.37 mi NW of Bratsberg
Cause
Heavy Rain
Property damage
$2.1 million
Crop damage
$1.8 million
Reported by
Law Enforcement
Coordinates
43.706, -92.412

Flooding was reported over the southern half of the county. Roads that were closed due to high water included Highway 63 in Spring Valley and County Highway 15. A rainfall total of 7.25 inches was recorded for the weekend of June 7-8 in Harmony where over 100 basements flooded. There were nearly 300 homes impacted in the county along with contaminated or collapsed wells. Other county roads closed due to high water included 17, 12, 30, and 8. In Preston, 12 business were affected and the city waste water treatment plant was flooded. Some evacuations were needed in Preston, along with Lanesboro.

Flood, Houston

When
June 8, 7:30 AM CST to June 10, 9:00 AM CST
Where
Houston County, 7.09 mi NW of Black Hammer to 2.9 mi S of Brownsville
Cause
Heavy Rain
Property damage
$6.5 million
Crop damage
$5.5 million
Reported by
Law Enforcement
Coordinates
43.694, -91.769

Widespread flooding forced the closure of virtually all roads across the county. Several civil emergency messages were sent by request of county officials for evacuations in mainly the southern half of the county. An estimated 9300 acres of corn and 5400 acres of beans were lost. There were massive mudslides in some parts of the county, just like in August 2007. Debris backup was common against area bridge supports.

Flood, Mower

When
June 8, 7:30 AM CST to June 10, 9:00 AM CST
Where
Mower County, 2.98 mi NW of Austin Acres to 2.99 mi SE of Racine
Cause
Heavy Rain
Property damage
$500,000
Crop damage
$400,000
Reported by
Law Enforcement
Coordinates
43.680, -93.043

Numerous roads were closed due to high water, especially over the south part of the county near the Minnesota-Iowa state line. Creeks ran very high in Austin area.

Flood, Fillmore

When
June 8, 2:00 PM CST to June 9, 8:00 PM CST
Where
Fillmore County, 0.55 mi N of Lanesboro to 1.39 mi NW of Preston
Cause
Heavy Rain
Property damage
$750,000
Crop damage
$800,000
Reported by
River/Stream Gage
Coordinates
43.728, -91.981

The Root River went into flooding due to the heavy rains during the weekend of June 7-8. The South Branch of the Root River at Preston crested at 941.67 feet on June 9, which was the third highest crest on record. Flood stage is 937.0 feet. At Lanesboro, the South Branch of the Root River reached 14.17 feet with a flood stage there of 12 feet.

Flood, Houston

When
June 9, 2:30 PM CST to June 10, 7:00 PM CST
Where
Houston County, 2.37 mi S of Perkins to 4.05 mi SSW of Money Creek
Cause
Heavy Rain
Property damage
$20,000
Crop damage
$25,000
Reported by
River/Stream Gage
Coordinates
43.746, -91.659

The Root River went above flood stage across northern parts of Houston County for a day or two. The crest at Houston was 16.13 feet and the flood stage is 15 feet. Another crest occurred on June 14th of 15.26 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117333, 122536, 117361, 117363, 117300, 122548, 117288, 117308, 117315, 117352, 122556.